Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 32, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Jun 5, 2008, 5:21 AM CDT for 21 counties in Texas. It took effect at Jun 5, 2008, 11:00 AM CDT. It was in force for 10 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 2008, 5:21 AM CDT (10:21 UTC)
- In effect from
- Jun 5, 2008, 11:00 AM CDT
- Expired
- Jun 5, 2008, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
All 21 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 27 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 12:20 PM CDT | NON-TSTM WND GST 59 | 7 Ese Silverton, TX | |
| Jun 5, 3:15 PM CDT | NON-TSTM WND DMG | Brownfield, TX | LOCALIZED HIGH WINDS BROKE WINDOWS OUT OF TWO VEHICLES AND BLEW OUT THE DOOR AT A HOTEL. WITNESSES REPORTED HEARING A ROAR ACCOMPANY THE WINDS AND PEBBLES HITTING THE GLASS.UNKNOWN IF THE DAMAGING WINDS WERE LOCALIZED GRADIENT WIND GUSTS OR A DUST DEVIL GIVEN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5492 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KLUB 051021 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 521 AM CDT THU JUN 5 2008 ...DANGEROUS FIRE CONDITIONS EXPECTED ACROSS THE REGION TODAY... .A VIGOROUS UPPER LEVEL STORM SYSTEM MOVING ACROSS THE ROCKIES WILL BRING GUSTY WINDS TO MOST OF WEST TEXAS TODAY. IN ADDITION...THE COMBINATION OF STRONG HEATING AND DRY AIR WILL PRODUCE VERY LOW RELATIVE HUMIDITIES TO THE WEST OF THE DRYLINE WHICH IS EXPECTED TO BE LOCATED ACROSS THE EASTERN ROLLING PLAINS BY MID AFTERNOON. VEGETATION CONTINUES TO DRY OUT ACROSS THE AREA RESULTING IN A VERY HIGH TO EXTREME FIRE DANGER. SOUTHWEST WINDS OF 25 TO 35 MPH AND GUSTS TO NEAR 55 MPH WILL LEAD TO AN EXTREMELY CRITICAL FIRE DANGER TO THE AREA. TXZ021>031-033>037-039>043-052100- /O.UPG.KLUB.FW.A.0025.080605T1600Z-080606T0200Z/ /O.NEW.KLUB.FW.W.0032.080605T1600Z-080606T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY- LYNN-GARZA-KENT- 521 AM CDT THU JUN 5 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR THE SOUTH PLAINS...WESTERN ROLLING PLAINS AND EXTREME SOUTHWEST TEXAS PANHANDLE FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND A VERY HIGH TO EXTREME FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. GUSTY WINDS FROM THE SOUTHWEST WILL INCREASE TODAY INTO THE 20 TO 30 MPH RANGE AT THE 20 FOOT LEVEL WITH STRONGER GUSTS. ADDITIONALLY...ALTHOUGH TEMPERATURES WILL BE SLIGHTLY COOLER THAN PREVIOUS DAYS...RELATIVE HUMIDITY VALUES WILL DROP BELOW 15 PERCENT ACROSS ALL AREAS BUT THE EASTERN ROLLING PLAINS. RECENT UNSEASONABLY HOT AND DRY WEATHER HAS RESULTED IN A VERY HIGH TO EXTREME FIRE DANGER ACROSS THE AREA. THESE CONDITIONS WILL RESULT IN AN ENVIRONMENT VERY FAVORABLE FOR RAPID WILDFIRE SPREAD. A RED FLAG WARNING MEANS THAT EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KLUB 052029 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 329 PM CDT THU JUN 5 2008 ...DANGEROUS FIRE CONDITIONS WILL CONTINUE THROUGH THIS EVENING... .A STRONG UPPER LEVEL STORM SYSTEM WILL LIFT NORTHEASTWARD FROM THE CENTRAL ROCKIES INTO THE CENTRAL PLAINS LATE TODAY. AS THE PRESSURE GRADIENT WEAKENS AT THE SURFACE AND ALOFT...WINDS WILL BEGIN TO DIMINISH THIS EVENING AFTER 6 PM. MEANWHILE...THE COMBINATION OF VERY WARM TEMPERATURES AND DRY AIR WILL PRODUCE LOW RELATIVE HUMIDITIES TO THE WEST OF THE DRYLINE WHICH WILL BE LOCATED ACROSS THE ROLLING PLAINS LATE THIS AFTERNOON AND THIS EVENING. DRY VEGETATION WILL CONTRIBUTE TO A VERY HIGH TO EXTREME FIRE DANGER. SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL CONTRIBUTE TO AN EXTREMELY CRITICAL FIRE DANGER FOR THE AREA. TXZ021>031-033>037-039>043-060200- /O.CON.KLUB.FW.W.0032.000000T0000Z-080606T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY- LYNN-GARZA-KENT- 329 PM CDT THU JUN 5 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE SOUTH PLAINS...SOUTHERN PANHANDLE AND WESTERN ROLLING PLAINS FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND A VERY HIGH TO EXTREME FIRE DANGER...... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. GUSTY WINDS FROM THE SOUTHWEST WILL CONTINUE THIS AFTERNOON AND EARLY EVENING AT THE 20 FOOT LEVEL WITH STRONGER GUSTS. RELATIVE HUMIDITY VALUES WILL CONTINUE LATE TODAY AROUND 10 TO 15 PERCENT OVER MOST AREAS ON THE CAPROCK...WITH HUMIDITIES AROUND 20 PERCENT IN THE WESTERN ROLLING PLAINS. RECENT UNSEASONABLY HOT AND DRY WEATHER HAS RESULTED IN A VERY HIGH TO EXTREME FIRE DANGER ACROSS THE AREA. THESE CONDITIONS WILL RESULT IN AN ENVIRONMENT VERY FAVORABLE FOR RAPID WILDFIRE SPREAD. A RED FLAG WARNING MEANS THAT EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jun 5, 3:37 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 5, 3:37 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 337 AM CDT THU JUN 5 2008 .SHORT TERM... VIGOROUS UPPER LOW ACROSS SRN UTAH EARLY THIS MORNING WILL MOVE ACROSS THE CENTRAL AND SRN ROCKIES TODAY AND THEN OUT INTO THE PLAINS TONIGHT. A STRONG JETMAX WILL ROTATE AROUND THE BASE OF THE LOW/TROUGH WITH ALMOST 100+ KT AT H5 TRANSLATING ACROSS THE NW SOUTH PLAINS AND PANHANDLE. AT THE SFC...LOW PRESSURE CENTER IN SE COLORADO WILL BEGIN TO MOVE EAST ACROSS KS TODAY...AND DRAG A SFC TROUGH ACROSS THE PANHANDLES AND SPLNS. FCST WIND SPEEDS ARE A MAIN CONCERN AND A BIT PROBLEMATIC ACROSS THE AREA TODAY. AS OF 3 AM...WIND SPEEDS HAVE REMAINED AT JUST BELOW ADVISORY LEVELS FOR MANY LOCATIONS MOST OF THE NIGHT...ALTHOUGH WE EXPECT SPEEDS TO DIMINISH SOMEWHAT TOWARD SUNRISE. MODEL GUIDANCE INDICATES THAT THE STRONGEST WINDS WILL THEN SHIFT EASTWARD FROM THE SPLNS INTO THE ROLLING PLAINS TODAY. SUSTAINED 30 KTS SHOULD BE MET AT LEAST IN THE EASTERN 2/3RDS OF THE CWA TODAY...IN FACT WOULD NOT BE SURPRISED TO SEE SOME MORE ISOLD SEVERE WIND GUSTS. FARTHER WEST WE MAY SEE A DECREASING TREND IN WIND SPEEDS THROUGH THE AFTN AS THE PRESSURE GRADIENT RELAXES IN THE SFC TROUGH. HOWEVER...GIVEN THE SW-NE ORIENTATION OF THE JETMAX...AND THE HIGHER TERRAIN OF THE WEST...HAVE OPTED TO INCLUDE ALL COUNTIES IN THE WIND ADVISORY...ALTHOUGH WE EXPECT THE WINDS TO DECREASE OUT WEST IN THE AFTN AND THUS THE ADVISORY MAY BE ABLE TO TRIMMED WITH TIME. AREAS OF BLOWING DUST AND DANGEROUS FIRE WEATHER CONDITIONS WILL ALSO CONTINUE...SEE FIRE WX SECTION BELOW. FINALLY...HIGH TEMPS ARE EXPECTED TO BE ABOUT 5-10 DEGREES COOLER TODAY WITH THE INCOMING SYSTEM BUT DOWNSLOPE WARMING WILL COUNTERACT THE LOWER HEIGHTS TO A DEGREE. DRYLINE ONCE AGAIN EXPECTED TO MIX INTO THE EASTERN ROLLING PLAINS...HANGING BACK TO FARTHER WEST ACROSS THE SOUTHERN ZONES. LATER THIS EVENING...HEIGHT FALLS AND STRONG LARGE SCALE ASCENT WILL SPREAD ACROSS THE REGION. H7 TEMPS ARE FCST TO DROP FROM ABOUT 16 C TO ABOUT 12 C. TSTM DEVELOPMENT IS EXPECTED ALONG THE DRYLINE ACROSS SRN KS/NRN OK. DEVELOPMENT FARTHER SOUTH IS MORE UNCERTAIN...BUT SEVERAL VERSIONS OF THE WRF/NAM DEVELOP SHOW TSTMS CONTINUING TO DEVELOP SWD ALONG THE DL BETWEEN ABOUT 3Z AND 6Z. WITH THIS IN MIND WILL MAINTAIN SLGT CHC IN THIS AREA TONIGHT. AS TROUGH AXIS PASSES EAST THE WINDS WILL REMAIN VEERED WITH THE DL REMAINING IN THE EAST. SLIGHTLY COOLER OVERNIGHT TEMPS EXPECTED ON THE CAPROCK. A VERY WEAK NORTHERLY WIND SHIFT MAY WORK INTO THE NRN SECTIONS AFTER MIDNIGHT. .LONG TERM... THE STRONG UPPER LEVEL STORM SYSTEM RESPONSIBLE FOR THURSDAYS STRONG WINDS WILL LIFT QUICKLY NORTH AND EAST INTO THE NORTHERN GREAT PLAINS/UPR MIDWEST ON FRIDAY. ALTHOUGH A VERY WEAK WIND SHIFT TO THE NORTH MAY OCCUR EARLY FRIDAY...SFC WINDS WILL QUICKLY SHIFT BACK TO THE SOUTH DURING THE DAY AS A LEE TROUGH DEEPENS OVER EASTERN COLORADO AND NEW MEXICO. WINDS WILL BECOME BREEZY AGAIN BY 00Z...BUT NOTHING LIKE IN RECENT DAYS. FOR THE WEEKEND AND INTO NEXT WEEK...WILL SEE MORE TYPICAL EARLY SUMMER WEATHER FOR THE REGION WITH THE DRYLINE GENERALLY REMAINING OVER EASTERN NEW MEXICO. ALTHOUGH WINDS WILL REMAIN BREEZY...FIRE WEATHER CONDITIONS WILL FINALLY EASE WITH MUCH HIGHER DEWPOINTS IN THE 50S AND 60S. MAY EVEN SEE SOME EARLY MORNING STRATUS OVER MUCH OF THE AREA WITH THE INCREASED LOW LEVEL MOISTURE. WILL HAVE TO KEEP A CLOSE EYE ON ANY STORM INITIATION INVOF THE DRYLINE DURG THE LATE AFTN/EARLY EVENING HRS SUNDAY THROUGH TUESDAY WITH INCREASED SFC CONVERGENCE AND POSSIBLE WEAK DISTURBANCES IN SOUTHWEST FLOW ALOFT. TOO EARLY TO ADD MENTIONABLE POPS RIGHT NOW. && .FIRE WEATHER... ONCE AGAIN WE WILL HAVE TO CONTEND WITH DANGEROUS FIRE WX CONDITIONS ACROSS THE AREA TODAY. DESPITE SLIGHTLY COOLER TEMPS...RH VALUES SHOULD EASILY DROP BELOW 15 PERCENT WEST OF THE DRYLINE WHICH SHOULD BE LOCATED FROM NEAR CHILDRESS SWWD INTO KENT COUNTY BY MID AFTERNOON. AND WIND SPEEDS AT THE 20-FT LEVEL ARE EXPECTED TO BE IN THE 20 TO 30 MPH RANGE WITH STRONGER GUSTS. THE FIRE WX WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING FOR ALL BUT THE EASTERN ROLLING PLAINS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 90 52 90 62 93 / 0 0 0 0 0 TULIA 93 58 93 65 94 / 10 10 0 0 0 PLAINVIEW 92 60 93 65 93 / 0 10 0 0 0 LEVELLAND 94 58 93 65 93 / 0 0 0 0 0 LUBBOCK 95 62 95 69 94 / 0 10 0 0 0 DENVER CITY 94 60 94 65 94 / 0 0 0 0 0 BROWNFIELD 95 61 94 65 94 / 0 10 0 0 0 CHILDRESS 100 65 96 71 97 / 10 20 10 10 0 SPUR 99 66 95 67 94 / 10 20 10 10 0 ASPERMONT 100 71 96 71 96 / 10 20 10 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>031-033>037-039>043. WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 33/21
Hazardous weather outlook, Jun 4, 11:28 PM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1128 PM CDT WED JUN 4 2008 TXZ021>044-060430- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1128 PM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WINDS AND VERY LOW RELATIVE HUMIDITY ON THURSDAY WILL CREATE ANOTHER DAY WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SOUTH PLAINS...WITH CRITICAL CONDITIONS OVER THE EXTREME SOUTHWEST TEXAS PANHANDLE AND THE ROLLING PLAINS. THESE STRONG WINDS WILL BE HAZARDOUS TO MOTORISTS DUE TO CROSS WINDS AND AREAS OF BLOWING DUST AND MAY ALSO BE STRONG ENOUGH TO CAUSE MINOR TREE LIMB DAMAGE. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF THE ROLLING PLAINS THURSDAY EVENING AS A PACIFIC COLD FRONT INTERACTS WITH A VERY UNSTABLE AIRMASS IN THAT REGION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 5:33 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 12 hr |
| Jun 5, 6:09 PM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Crosby and 15 more | 3 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.